Article Text

PDF

A study of the early signs of drug induced parkinsonism.
  1. L A Arblaster,
  2. M Lakie,
  3. W J Mutch,
  4. M Semple
  1. Applied Physiology Research Unit, School of Sport and Exercise Sciences, University of Birmingham, UK.

    Abstract

    Postural tremor was recorded from psychiatric patients who had been treated with phenothiazine or butyrophenone neuroleptic drugs. None of the patients had previously been diagnosed as having extrapyramidal dysfunction. A significant number of these patients had abnormally low tremor frequencies. Low frequency tremors are often associated with Parkinson's disease (PD) so that some of these patients may have early signs of drug induced Parkinsonism (DIP). The results indicate that DIP is not necessarily characterised by a bilateral slow frequency tremor, but may initially be similar to idiopathic PD, even though its cause and prognosis are different.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.